MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-000559
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Nausea (1970); Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 04/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Patient reported that a pod was not being worn at the time medical attention was sought, as the pod had come off during sleep.The patient reported experiencing nausea and elevated glucose values.The patient was transported to the hospital where diabetic ketoacidosis was diagnosed.Insulin therapy was administered and the patient was hospitalized for three days and being discharged on (b)(6) 2026.Patient stated that the event was not related to receiving insulin after the pod came off and that the system records indicated that the pod reservoir was empty on (b)(6) 2026.It is unknown whether any controller message was displayed, as this information was not reported.Blood glucose values at the time of the event were not available, as the patient was unable to recall.
 
Additional Manufacturer Narrative
In the case description, the user mentioned having high glucose levels while using the system and an empty reservoir alarm being generated.The physical controller was not received for investigation.Ios log files from the complaint device were uploaded to the cloud system by the user and downloaded for investigation.Review of the ios log files confirmed the generation of a pod out of insulin alarm at 03:41 on (b)(6) 2026.The logs showed that a low pod insulin alert was generated at 18:07 on (b)(6) 2026.Review of the patient history buffer (phb) audit logs found that the pod ran for 1821 pulses (approximately 91.05 u) prior to deactivation.Review of the phb data found that the system was used primarily in automated mode and the automated algorithm was able to appropriately adjust the microbolus amounts based on the estimated glucose values and user inputs.The phb data showed that the estimated glucose values increased to urgent high (greater than 400 mg/dl) at 14:44 on (b)(6) 2026 and remained urgent high until the pod was deactivated.The automated algorithm responded appropriately, increasing the microbolus amounts delivered until the maximum was reached.An automated delivery restriction alert was generated at 22:24 on (b)(6) 2026 that was not acknowledged until 03:39 on (b)(6) 2026.While the alert was generating, the system was correctly delivering safe basal, which is the lower of the user's manual basal program and adaptive basal rate.No evidence of issues with insulin delivery was observed in the log files.Without the pod, the initial fill position of the plunger could not be determined and so it could not be determined if the plunger was close to the bottom of the reservoir before the pod out of insulin alarm was generated.The exact cause of the reported early empty reservoir alarm could not be determined from the available log files.Locked down smartphone: phone_control_ios omnipod software app version: 2.1.0 operating system: 26.4 hardware: iphone15.4 cgm sensor type: dexcom g7 please note, the device identifiers are captured as reported by the complainant and may not align with the device configuration reported in this section as this data is pulled from our cloud based on the reported date of event.

Brand Name
OMNIPOD 5 APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
derek heyl
100 nagog park
acton, MA 01720
9786007000
MDR Report Key25331823
Report Number3014585508-2026-31596
Device Sequence Number13257121
Product Code QFG
UDI-Device Identifier10385081120302
UDI-Public(01)10385081120302(11)250807(17)270807(10)PH1U08072521
Combination Product (Y/N)N
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPT-000559
Device Catalogue NumberM009-P-AP
Device Lot NumberPH1U08072521
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2026
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age41 YR
Patient SexUnknown